Flash Flood, Lafayette
- When
- June 4, 6:08 AM CST to 12:15 PM CST
- Where
- Lafayette County, 1 mi S of Concordia
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.967, -93.583
Roads closed due to flooding on Highway 23, FF Highway and D Highway.
6 hail, 4 flash flood, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 4, 3:25 AM CST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 425 AM CDT SAT JUN 4 2005 .DISCUSSION... WILL EXPAND THE FLOOD WATCH TO INCLUDE THE ENTIRE FORECAST AREA AND EXTEND THE TIME PERIOD INTO SUNDAY MORNING. RAINS OVERNIGHT IN THE FORECAST AREA HAVE ALREADY CAUSED SOME FLOODING PROBLEMS...AND SATURATED THE GROUND FOR MUCH OF THE REGION WHICH SHOULD PRIME THE AREA FOR MORE FLOODING PROBLEMS TONIGHT. WE SHOULD SEE A BREAK IN THE RAIN DURING THE AFTERNOON HOURS WHICH WILL ALLOW TEMPERATURES TO ROCKET UP. MAY SEE SOME NEAR 90 READINGS IF SKIES CLEAR ENOUGH...BUT FOR NOW WILL LEAN TOWARD MIDDLE TO UPPER 80S BANKING ON SOME RESIDUAL CLOUD DEBRIS FROM MORNING STORMS. THE HEATING SHOULD SET THE STAGE FOR STRONG TO SEVERE WEATHER TONIGHT. EXPECT EASTERN KANSAS TO BECOME QUITE UNSTABLE BY MID TO LATE AFTERNOON. NOT MUCH CAPPING EXPECTED...WITH MID LEVEL LAPSE RATES EXPECTED TO BE QUITE FAVORABLE FOR RAPID STORM DEVELOPMENT THIS AFTERNOON AS SHORT WAVE MOVES OUT OF COLORADO AND INTO NEBRASKA AND KANSAS. STORMS SHOULD BE CLEARING AREA BY SUNDAY MORNING. MAY SEE SOME REDEVELOPMENT IN SOUTHERN AND EASTERN MISSOURI ON SUNDAY...AND SOME CONCERN SOMETHING MIGHT TRY TO REDEVELOP IN SOUTHEAST PART OF FORECAST AREA DEPENDING ON THE THE PROGRESS OF THE UPPER WAVE. FOR NOW WILL LEAVE FORECAST DRY WITH JUST SLIGHT CHANCES MENTIONED IN GRIDS. WILL BE WORTH WATCHING WITH LATER MODEL RUNS. DID WARM TEMPERATURES A BIT FOR MONDAY WITH UPPER RIDGING MOVING INTO AREA AND RETURN FLOW ALREADY SETTING UP. LOOKS LIKE NORTHWEST PART OF FORECAST AREA MAY REACH 90 DEGREE READINGS. PC && .PREV DISCUSSION... 322 PM FRI... COMPLEX WEATHER SITUATION TO EVOLVE OVER THE NEXT 36 HOURS. SHOWER AND THUNDERSTORM ACTIVITY CONTINUES TO TEASE THE WESTERN EDGES OF THE FORECAST AREA THIS AFTERNOON. THE ACTIVITY HAS BECOME MORE ORGANIZED ACROSS SOUTHEAST KANSAS...ALONG THE EDGE OF THE INSTABILITY AXIS IN THE VICINITY OF THE OUTFLOW BOUNDARY FROM THE OVERNIGHT CONVECTION. ANTICIPATE THIS CLUSTER OF THUNDERSTORMS TO TRACK ACROSS THE SOUTHWESTERN CWA DURING THE LATE AFTERNOON HOURS...ALTHOUGH IT WILL LIKELY LOSE INTENSITY AS IT ENCOUNTERS MORE STABLE AIRMASS ACROSS THE CWA. AFTERNOON WATER VAPOR IMAGERY SHOWS THE NEXT SHORTWAVE OF INTEREST OVER THE TEXAS/OKLAHOMA PANHANDLE. EXPECT ANOTHER CONVECTIVE COMPLEX TO EVOLVE TONIGHT AS THE AFOREMENTIONED SHORTWAVE LIFTS NORTHEAST ACROSS KANSAS...AND A 40 KNOT LOW LEVEL JET INDUCES A WEST-EAST ORIENTED MOISTURE CONVERGENCE AXIS ACROSS THE FORECAST AREA. THIS WILL YIELD AN ELEVATED HEAVY RAINFALL THREAT...ALTHOUGH CANNOT RULE OUT ISOLATED SEVERE ELEVATED THUNDERSTORMS PRODUCING HAIL AS WELL. MOST PRIMED AREA FOR FLOODING WILL BE AREAS ALONG AND WEST OF A BETHANY TO RICHMOND TO BUTLER LINE...WHERE A FLOOD WATCH IS IN EFFECT UNTIL NOON SATURDAY. HAVE PLACED THE HIGHEST POPS BETWEEN THE HOURS OF MIDNIGHT AND 7 AM. SATURDAY APPEARS AS IT WILL BE ANOTHER ACTIVE DAY...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. BOTH NAM AND GFS SOLUTIONS PROG THE DEVELOPMENT OF A FAIRLY HEALTHY SHORTWAVE...AND ASSOCIATED SURFACE CYCLOGENESIS. PARAMETERS POINT TOWARD A POTENTIAL SEVERE WEATHER EVENT...WITH PROGGED CAPES OF 2500 J/KG...AND 700-500MB LAPSE RATES OF 8 C/KM IN ADVANCE OF THE APPROACHING FRONT. DEEP LAYER SHEAR WILL INCREASE AND THE CAP WILL LIKELY SUFFICIENTLY ERODE BY LATE AFTERNOON AS THE SHORTWAVE TROUGH APPROACHES...ESPECIALLY ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI. THERE IS STILL SOME MODEL/FORECASTER UNCERTAINTY ON THE SURFACE LOW DEVELOPMENT...SO WILL NEED TO CONTINUE MONITORING THE SYSTEM EVOLUTION AND ATTENDANT TORNADO THREAT. THE GFS, CANADIAN, AND GFS MODELS SUGGEST THAT THERE WILL BE A SHORTWAVE RIDGE BUILD OVER KANSAS AND MISSOURI MONDAY AND TUESDAY. I HAVE LOWERED PRECIPITATION CHANCES ACCORDINGLY. IT LOOKS LIKE THE PATTERN BECOMES MORE CONDUCIVE FOR STORMS WEDNESDAY, THURSDAY, AND FRIDAY AS HEIGHTS FALL OVER KANSAS AND NEBRASKA. THE PATTERN ADVERTISED FOR THE END OF THE WEEK LOOKS VERY SIMILAR TO WHAT IS EXPECTED THIS WEEKEND WITH AN EAST WEST STATIONARY BOUNDARY OVER THE REGION AND DISTURBANCES MOVING THROUGH THE SOUTHWEST FLOW. SCHMIT/KOCH && .EAX WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES. KS...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 107 PM CDT FRI JUN 3 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 107 PM CDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON...ALTHOUGH THE THREAT FOR SEVERE THUNDERSTORMS IS MINIMAL DUE TO MARGINAL INSTABILITY. LOCALIZED FLOODING WILL CONTINUE TO BE POSSIBLE...ESPECIALLY ACROSS EASTERN KANSAS AND NORTHWEST MISSOURI. THE NEXT IN THE SERIES OF UPPER LEVEL DISTURBANCES WILL LIFT NORTHEAST ACROSS KANSAS TONIGHT...TRIGGERING THE DEVELOPMENT OF ANOTHER NOCTURNAL THUNDERSTORM COMPLEX. THUNDERSTORMS WILL LIKELY SPREAD EAST ACROSS EASTERN KANSAS AND WESTERN MISSOURI AFTER MIDNIGHT TONIGHT...AND MOVE ACROSS THE OUTLOOK AREA DURING THE OVERNIGHT HOURS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE PRIMARY THREAT BEING LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE. FLOODING IS ALSO POSSIBLE...MAINLY ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR...WHERE SATURATED GROUND CONDITIONS EXIST FROM RECENT RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION...AND SURFACE LOW PRESSURE DEVELOPS. A COLD FRONT WILL MOVE ACROSS THE OUTLOOK AREA LATE SATURDAY AFTERNOON AND EVENING. MODERATE INSTABILITY WILL BE PRESENT AHEAD OF THIS FEATURE. AS THE COLD FRONT AND UPPER LEVEL DISTURBANCE INTERACT...STRONG TO SEVERE THUNDERSTORMS...POSSIBLY SUPERCELLS...ARE EXPECTED TO DEVELOP. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. FAVORABLE SHEAR PARAMETERS INDICATE THE POTENTIAL FOR TORANDOES AS WELL. HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE TO BE A THREAT WITH CLUSTERS OF STORMS THAT TRACK OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE SATURDAY AFTERNOON AND EVENING. SCHMIT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 AM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM FLASH FLOOD GARDNER 38.81N 94.93W
06/04/2005 JOHNSON KS LAW ENFORCEMENT
WATER OVER THE ROAD FROM SANTA FE TO CEDAR NILES IN
GARDNER.
0250 AM FLASH FLOOD BELTON 38.82N 94.53W
06/04/2005 CASS MO LAW ENFORCEMENT
WATER COVERING THE ROAD ON PECULIAR DRIVE SOUTH OF
BELTON.
0254 AM FLASH FLOOD 2 S OSAWATOMIE 38.47N 94.95W
06/04/2005 MIAMI KS LAW ENFORCEMENT
POTAWATOMIE CREEK OUT OF ITS BANKS OVER OSAWATOMIE RD AT
INDIANAPOLIS. NUMEROUS LOW SPOTS FLOODED ON OSAWATOMIE
ROAD. 2-3 MILE STRETCH OF K7 SOUTH OF 169 UNDER WATER.
0353 AM FLASH FLOOD BLUE SPRINGS 39.02N 94.28W
06/04/2005 JACKSON MO LAW ENFORCEMENT
WATER COVER THE ROAD AT THE INTERSECTION OF INTERSTATE 70
AND HIGHWAY 7.
0353 AM FLASH FLOOD LAKE LOTAWANA 38.93N 94.26W
06/04/2005 JACKSON MO LAW ENFORCEMENT
WATER OVER THE ROAD AT THE INTERSECTION OF COLBERN ROAD
AND HIGHWAY 7 NEAR LAKE LOTAWANA.
&&
MASThe Pleasant Hill radar (KEAX), 61 km away, was scanning. The volume nearest the first event began at 12:05 UTC.
6 hail, 4 flash flood, 2 tornado. Local standard time, as filed.
Roads closed due to flooding on Highway 23, FF Highway and D Highway.
Low lying spots on Highway 65 under water.
Highway D closed south of Napolean due to flooding.
Tornado touched down near the Worth county line and entered Worth county 1 mile south of Worth. Minor tree damage was noted.
Tornado crossed into Worth county from Gentry county 1 mile south of Worth and then tracked northeast into Harrison county 4 miles northeast of Allendale. Intermittent F0 damage to trees and power lines was observed. However...F1 damage to two farmsteads were observed with numerous outbuildings destroyed. Chickens were killed and a 4" by 6" post was driven through a pickup truck.
Water covering many city streets due to heavy rains.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyThe tornado archive for Missouri, 2005Warnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459033, 5454787, 5459034, 5454782, 5454783, 5454784, 5454789, 5454788, 5454786, 5454781, 5454785, 5459035.